Hello I am Dr. Joey. Thanks for trusting me to help you and your pet today. I am a licensed veterinarian with over 16 years of experience. I look forward to working with you.
I am not sure any over-the-counter anti itch cream would do this. Most contain hydrocortisone or topical diphenhydramine (Benadryl) which should not cause what you see. Hard to overdose on benadryl with the cream. However, that being said there are some dogs that even at the regular dose can experience a short-term hyperactivity from the drug. This is very possible what you are seeing with Whiskey. Generally, it is not an emergency, though unless he really is hyperactive.
I am concerned there may be something else going on with him. You can check his temperature but must be done via rectum (normal is 99-102.5F). If he is over 103F then he has a fever and he must be seen within the next 24 hours. If the breathing worsens and he is having serious trouble breathing then this is a medical emergency and cannot wait until tomorrow.
I am at a point I need to know what questions you have. I hope that the information I provided has been helpful.
Please let me know if for any reason you need further clarification, have more questions, or were expecting a different type of answer.
If you received all the information you needed, then kindly submit a rating.